advertisement
Question
Posted by: CP MOM | 2010/02/16

Epilepsy

Hi Cs

I am so misrable today. Went to see a neurologist as Ne has developed a " twitch"  on her disabled hand it ends up that as with the petit mall (eyes that roll ect) which she is getting meds for she now has a type of epilepsy also in the hand - left uncontrolled it could get worse eventually effect the whole body and she' ll have full blown seizures, so now we have to start on another meds for this with all the side effects and and and

She wanted to put Ne on Lemicam (cant spell it) I said but is that not for bipolar and she said yes its a mood stabilizer!?!?!?!?! so i rather opted for the next best thing Keppra.

A week ago she fell and broke her good (left) hand

I feel so dispondend and sad and and and - whats next? Isnt'  having the petit mall and the scolioses enough? My mother said that she could have been alot worse just look at the kids on tv I felt like shouting SHE COULD HAVE BEEN ALOT BETTER....

Ag old CS i know the sun will shine again tomorrow but right now i feel like crawling into a cave and cementing it up!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Hello again, CPM.
I don't recognize Keppra, but Lamictin is an excellent med for epilepsy, and that s what it was researched and introduced for. Only later was it found to be also useful in bipolar disorder, like other epilepsy meds ( it may sound odd, but in both conditions one needs to stabilize chemistry across membranes in the brain. ) So its actually logical.
We have a habit, doctors and patients, of naming meds after the first thing they're found useful for, and then being puzzled when we're told they can be used for other purposes. ADs are only called that because they were FIRST developed for Depression. But then we gradually found that their actual more precise chemical actions were also useful in other conditions.
Indeed, come to think of it, many drugs get discovered by accident when used for other purposes - a very early antidepressant was discovered when a drug developed to treat TB, was found to also produce more cheerful chaps with Tb. So it pays to be observant and thoughtful !
Sorry to hear about this latest disappointment. As CP involves early brain damage, brain damage can later cause irritable spots which can show themselves by various forms of epilepsy.
"Old" CS can't crawl into a cave and cement it up - can't get hold of a big enough cave or enough cement.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Adult Cp | 2010/02/16

I am so very sorry to hear about new developments with Ne and I totally understand your sadness! I have known other cp people who suffer from seazures (sp) and medication is the only thing that will help in the long run. I am one of the lucky ones as I do not have such. (Not yet anyway)
Medical people maly not agree with me on this - but I find having to live with cp is nothing but an up hill battle all of the time. Life never gets easier, sorry to be the one to tell you bad news. Rather you hear the truth now and perhaps be prepared for the constant " up hill" .
I do hope that the meds will help Ne I really do! I know this is very hard on you, but as you say the sun will shine again.

Take care :-)

Reply to Adult Cp
Posted by: Maria | 2010/02/16

Hey CP Mom. There seems to be several meds that work as both anti convulsants and mood stabilisers, and as far as I can tell they don' t really know why. (Scary, isn' t it?) So I' m on meds that are primarily for preventing convulsions which I don' t have, for me they stabilise mood. Hope that helps, I' m sure CS will give you a more comprehensive answer.

Reply to Maria
Posted by: cybershrink | 2010/02/16

Hello again, CPM.
I don't recognize Keppra, but Lamictin is an excellent med for epilepsy, and that s what it was researched and introduced for. Only later was it found to be also useful in bipolar disorder, like other epilepsy meds ( it may sound odd, but in both conditions one needs to stabilize chemistry across membranes in the brain. ) So its actually logical.
We have a habit, doctors and patients, of naming meds after the first thing they're found useful for, and then being puzzled when we're told they can be used for other purposes. ADs are only called that because they were FIRST developed for Depression. But then we gradually found that their actual more precise chemical actions were also useful in other conditions.
Indeed, come to think of it, many drugs get discovered by accident when used for other purposes - a very early antidepressant was discovered when a drug developed to treat TB, was found to also produce more cheerful chaps with Tb. So it pays to be observant and thoughtful !
Sorry to hear about this latest disappointment. As CP involves early brain damage, brain damage can later cause irritable spots which can show themselves by various forms of epilepsy.
"Old" CS can't crawl into a cave and cement it up - can't get hold of a big enough cave or enough cement.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement